Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lab reports.
Feb 9, 2012

recently diagnosed. cd4:710, % 27, cd8: 696, %27, cd3:1532, %52, cd4/cd8=1.02. how can cd4 % be 27 when the count is 710? i am sometimes exposed to TB occupationally. should i start viraday? which one u prefer: viraday or duovir-n? i am very much afraid of viraday rash. how long can i live and can i have a healthy and productive long future? please guide me. thanks doc.

Response from Dr. Henry

The CD4 count/% situation is not unusual. Your CD4 count and helper/suppressor ratio is good so not highly urgent to start treatment (unless you are female and pregnant). In US not recommended to use nevirapine in females if CD4 count > 250 and in males if > 400 so Viraday would be preferred treatment option for safety and efficacy (unless pregnant). Viral load would be useful if available. If access to HIV meds is good then long term prognosis is very good when treatment started with decent CD4 counts (ie when > 250-350) with many non-HIV factors crucial (smoking, drug use, family history, exercise/diet et cetera).KH



Previous
Digestive track issues with Prezista, Truvada and Norvir
Next
trying to understand these meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement